Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 169, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 12, 2011, 4:27 PM CDT for Perry County, Wayne County, Tennessee. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2011, 4:27 PM CDT (21:27 UTC)
- Expired
- May 12, 2011, 5:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 158 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 5:00 PM CDT | TSTM WND DMG | 2 E Waynesboro, TN | A FEW TREES WERE BLOWN DOWN IN AND JUST EAST OF WAYNESBORO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1377 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
522
WUUS54 KOHX 122127
SVROHX
TNC135-181-122200-
/O.NEW.KOHX.SV.W.0169.110512T2127Z-110512T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
427 PM CDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PERRY COUNTY IN MIDDLE TENNESSEE...
NORTHERN WAYNE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 500 PM CDT
* AT 427 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR CLIFTON...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3553 8780 3531 8766 3521 8797 3524 8800
3530 8799 3531 8802 3535 8801 3539 8803
3539 8799 3541 8797 3542 8800 3542 8802
3545 8805
TIME...MOT...LOC 2127Z 252DEG 25KT 3537 8798
$$
311 follow-up statement
731
WWUS54 KOHX 122148
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
448 PM CDT THU MAY 12 2011
TNC135-122158-
/O.CAN.KOHX.SV.W.0169.000000T0000Z-110512T2200Z/
PERRY TN-
448 PM CDT THU MAY 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PERRY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3526 8789 3535 8792 3546 8796 3546 8786
3549 8778 3531 8766
TIME...MOT...LOC 2148Z 251DEG 20KT 3536 8787
$$
TNC181-122200-
/O.CON.KOHX.SV.W.0169.000000T0000Z-110512T2200Z/
WAYNE TN-
448 PM CDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN WAYNE
COUNTY UNTIL 500 PM CDT...
AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF WAYNESBORO...MOVING
EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO.
LAT...LON 3526 8789 3535 8792 3546 8796 3546 8786
3549 8778 3531 8766
TIME...MOT...LOC 2148Z 251DEG 20KT 3536 8787
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 4:03 PM CDT, 24 minutes earlier.
Area forecast discussion, May 12, 4:03 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 403 PM CDT THU MAY 12 2011 .SHORT TERM...WITH UPPER RIDGE NOW EAST OF OUR AREA, AND UPPER LOW OVER THE CENTRAL AND SOUTHERN PLAINS, WE ARE NOW SEEING INTERMITTENT UPPER LEVEL DISTURBANCES EJECTING OUT OF THE ARK-LA-TX AREA TOWARD MIDDLE TENNESSEE. ONE OF THOSE DISTURBANCES PUSHED INTO WESTERN TENNESSEE THIS AFTERNOON, SPARKING SCATTERED THUNDERSTORM DEVELOP NEAR THE TENNESSEE RIVER. THIS ACTIVITY WILL SPREAD EASTWARD FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS. AS A RESULT, WILL INCLUDE A LATE AFTERNOON PERIOD IN THE UPCOMING ZFP PACKAGE. EXPECT THE CURRENT BATCH OF THUNDERSTORMS TO LOSE SOME STEAM AFTER SUNSET. HOWEVER, ANOTHER UPPER LEVEL DISTURBANCE WILL PUSH INTO OUR AREA LATE TONIGHT AND INCREASE THE CHANCE FOR SHOWERS AND THUNDERSTORMS ONCE AGAIN OVER OUR WESTERN COUNTIES. THESE SHOWERS AND STORMS WILL OVERSPREAD THE REMAINDER OF THE MID STATE ON FRIDAY. THE MOST NUMEROUS SHOWERS AND STORMS OVER WESTERN SECTIONS ARE EXPECTED TO OCCUR IN THE MORNING, WITH MAINLY JUST SCATTERED CONVECTION BEHIND THE SHORTWAVE DURING THE AFTERNOON. A SURFACE COLD FRONT PUSHES TO NEAR THE MISSISSIPPI RIVER BY 00Z/SATURDAY, AND TO THE TENNESSEE RIVER BY 12Z/SATURDAY. EXPECT SHOWERS AND THUNDERSTORMS TO ONCE AGAIN BECOME LIKELY IN ADVANCE OF THIS FRONT FRIDAY NIGHT. STARTING SATURDAY, WE MAKE A BIG SWING IN TEMPERATURES...FROM HAVING HIGH TEMPS RUNNING 10 TO 15 DEGREES ABOVE NORMAL, TO HIGH TEMPS RUNNING SOME 10 DEGREES BELOW NORMAL. SATURDAY LOOKS LIKE LIKE A MOSTLY CLOUDY AND COOL DAY, AS UPPER LOW IS FORECAST TO TRACK ACROSS OUR AREA. SHOWERS AND THUNDERSTORMS WILL REMAIN LIKELY AS THIS UPPER PASSES BY. HIGHS ARE ONLY EXPECTED TO REACH THE UPPER 60S TO LOWER 70S. AS UPPER LOW LIFTS NORTHEAST SATURDAY NIGHT AND SUNDAY, BELIEVE THE BEST CHANCE FOR SHOWERS WILL BE ACROSS OUR NORTHERN COUNTIES AND ONLY SLIGHT CHANCES ACROSS THE SOUTH. PLAN TO KEEP DAYTIME TEMPS RELATIVELY COOL THROUGH SUNDAY, AND LITTLE DIURNAL VARIATION IN TEMPS DUE TO CLOUDS. .LONG TERM...MOSTLY CLOUDY AND COOL PERIOD CONTINUES SUNDAY NIGHT THROUGH TUESDAY NIGHT AS ANOTHER UPPER LOW ROTATES IN FROM THE NORTHWEST, ALONG WITH A CHANCE FOR SHOWERS. SUNSHINE FINALLY STARTS TO BECOME MORE PLENTIFUL WEDNESDAY AND THURSDAY NEXT WEEK, AS UPPER LOW LIFTS SLOWLY NORTH AND EAST. MAX TEMPERATURES WILL FINALLY START TO RECOVER TO AT LEAST THE LOWER AND MIDDLE 70S MOST AREAS BY NEXT THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 67 83 59 69 / 40 70 70 60 CLARKSVILLE 65 83 57 67 / 40 70 70 60 CROSSVILLE 61 80 58 68 / 30 60 60 60 COLUMBIA 67 84 59 70 / 50 70 70 60 LAWRENCEBURG 65 84 59 71 / 50 70 70 60 WAVERLY 66 83 58 68 / 50 70 70 60 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, May 12, 2:51 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 251 PM CDT THU MAY 12 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-131000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 251 PM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE WARM, UNSTABLE AIR MASS THIS AFTERNOON AS TEMPERATURES RISE THROUGH THE 80'S. MOST STORMS SHOULD REMAIN BELOW SEVERE THRESHOLDS, ALTHOUGH A FEW MAY BECOME SEVERE, ESPECIALLY IN AREAS WEST OF NASHVILLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AN APPROACHING FRONTAL SYSTEM COMBINED WITH GOOD VERTICAL WIND SHEAR AND INCREASING ATMOSPHERIC INSTABILITY WILL GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT. SOME THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN MAR
In the hours before
Special weather statement, May 12, 3:35 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 335 PM CDT THU MAY 12 2011 TNZ005>007-022>026-056>058-093-094-122200- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-PERRY-HICKMAN-LEWIS-WAYNE-LAWRENCE- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... CAMDEN...ERIN...WAVERLY...DICKSON...ASHLAND CITY...LOBELVILLE... CENTERVILLE...HOHENWALD...WAYNESBORO...LAWRENCEBURG 335 PM CDT THU MAY 12 2011 ...STRONG THUNDERSTORMS WILL AFFECT WESTERN MIDDLE TENNESSEE LATE THIS AFTERNOON... NUMEROUS THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS PORTIONS OF WESTERN MIDDLE TENNESSEE LATE THIS AFTERNOON AS A WEAK BOUNDARY PUSHES ACROSS THE AREA. SOME OF THESE STORMS WILL BECOME STRONG, WITH WIND GUSTS UP TO 50 MILES AN HOUR, HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER, AND TORRENTIAL RAINFALL CAPABLE OF PRODUCING BRIEF FLOODING. THE CELLS ARE MOVING TOWARD THE NORTHEAST AROUND 25 MILES AN HOUR. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 28 min |
| May 12, 3:19 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 26 min |
| May 12, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 33 min |
| May 12, 5:03 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 27 min |
| May 12, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.